Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 478, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 21, 2000, 2:10 AM CDT for Chambers County, Lee County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2000, 2:10 AM CDT (07:10 UTC)
- Expired
- Aug 21, 2000, 3:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Chambers County, AL, Lee County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 210711 SVRBHM ALC017-081-210800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 AM CDT MON AUG 21 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMBERS COUNTY IN EAST CENTRAL ALABAMA LEE COUNTY IN EAST CENTRAL ALABAMA * UNTIL 300 AM CDT * AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES SOUTHWEST OF LAFAYETTE TO 6 MILES NORTH OF SMITHS...MOVING SOUTH AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...WAVERLY... OPELIKA...AUBURN...AND SMITHS. STRONG DAMAGING WIND IS LIKELY kWITH THESE STORMS. TAKE COVER NOW! FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:43 PM CDT, 11 hours 27 minutes earlier.
Area forecast discussion, Aug 20, 2:43 PM CDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 243 PM CDT SUN AUG 20 2000 SOUTHEAST REMAINS UNDER NORTHWEST FLOW ALOFT AS HIGH PRESSURE OVER CENTRAL TEXAS BEGIN TO MOVE EASTWARD. MEANWHILE...HIGH PRESSURE OVER THE GREAT LAKES WILL SLIDE DOWN THE ATLANTIC SEABOARD THROUGH MID WEEK. WITH WEDGE IN PLACE...EAST WINDS WILL CONTINUE. VORT MAXES ROUNDING THE UPPER RIDGE AND SLIDING SOUTH ACROSS FAR EASTERN ZONES WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY...BELIEVE ANY DEVELOPMENT WILL REMAIN EAST OF BHM-MGM AREAS. MODELS AGREE EASTERLY FLOW WILL BRING DRIER AIR IN ON TUESDAY...AND WITH UPPER RIDGE MOVING CLOSER TO THE AREA WILL LEAVE POPS OUT AFTER 2ND PERIOD. HAVE UNDERCUT GUIDANCE TEMPERATURES...MAINLY IN THE EAST WHERE AFFECTS OF WEDGE WILL BE MOST NOTICEABLE. HSV 067/088 068/089 070 2211 BHM 068/091 069/090 070 1111 MGM 071/090 070/091 070 1111 .BHM...NONE. 83
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.